Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 302, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 28, 2021, 9:48 PM EDT for 4 counties in Virginia; Montgomery County, Prince George's County, Maryland. It was in force for 42 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2021, 9:48 PM EDT (01:48 UTC)
- Expired
- Jul 28, 2021, 10:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, Fairfax County, VA
The radar
The Sterling radar (KLWX), 33 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 10:04 PM EDT | TSTM WND DMG | 1 Ne The American Legio, MD | TREES DOWN ON CLARA BARTON PARKWAY NEAR I-495. |
| Jul 28, 10:06 PM EDT | TSTM WND DMG | The American Legion Mem, VA | A TREE BLEW DOWN NEAR THE I-495 CAPITAL BELTWAY/GEORGE WASHINGTON MEMORIAL PARKWAY INTERCHANGE JUST SOUTH OF THE AMERICAN LEGION BRIDGE. |
| Jul 28, 10:08 PM EDT | TSTM WND DMG | Somerset, MD | WIRES DOWN IN THE 5300 BLOCK OF VENTNOR ROAD. |
| Jul 28, 10:19 PM EDT | TSTM WND DMG | 1 Wsw Mclean, VA | TREE AND WIRES DOWN IN THE 1400 BLOCK OF MAYFLOWER DRIVE. |
| Jul 28, 10:23 PM EDT | TSTM WND DMG | 1 Se Mclean, VA | TREE DOWN ON OLD DOMINION DRIVE AT LINWAY TERRACE. |
| Jul 28, 10:24 PM EDT | TSTM WND DMG | 1 Wnw Westover, VA | TREES AND BRANCHES BLEW DOWN IN EAST FALLS CHURCH, INCLUDING ALONG US-29 NEAR NORTH SYCAMORE STREET AND THE EAST FALLS CHURCH METRO. LAWN FURNITURE WAS BLOWN INTO THE ROADWAY. |
| Jul 28, 10:32 PM EDT | TSTM WND DMG | Falls Church, VA | TREES DOWN ON US-29 SOUTHBOUND BEFORE SYCAMORE STREET. LAWN FURNITURE ALSO BLOWN INTO THE ROAD. |
| Jul 28, 10:34 PM EDT | TSTM WND DMG | 1 N Falls Church, VA | SEVERAL TREES AND BRANCHES WERE BLOWN DOWN NEAR FALLS CHURCH, INCLUDING ON WESTMORELAND STREET NEAR BEACON LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
996
WUUS51 KLWX 290148
SVRLWX
DCC001-MDC031-033-VAC013-059-510-610-290230-
/O.NEW.KLWX.SV.W.0302.210729T0148Z-210729T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
948 PM EDT Wed Jul 28 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
The District of Columbia...
Southeastern Montgomery County in central Maryland...
Northwestern Prince Georges County in central Maryland...
Arlington County in northern Virginia...
The City of Falls Church in northern Virginia...
Northeastern Fairfax County in northern Virginia...
The City of Alexandria in northern Virginia...
* Until 1030 PM EDT.
* At 948 PM EDT, a severe thunderstorm was located over North
Bethesda, or near Rockville, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Springfield, Langley
Park, Falls Church, Huntington, Pimmit Hills, National Harbor,
Mclean, Nationals Park, Howard University, Gallaudet University,
American Legion Bridge, Fort Totten, Reagan National Airport,
Rosslyn, Crystal City and RFK Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3900 7720 3903 7697 3879 7695 3880 7725
TIME...MOT...LOC 0148Z 343DEG 18KT 3904 7712
HAIL...1.00IN
WIND...60MPH
$$
DHOF2 follow-up statements
779
WWUS51 KLWX 290201
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1001 PM EDT Wed Jul 28 2021
DCC001-MDC031-033-VAC013-059-510-610-290230-
/O.CON.KLWX.SV.W.0302.000000T0000Z-210729T0230Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
City of Falls Church VA-Fairfax VA-City of Alexandria VA-
1001 PM EDT Wed Jul 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTHEASTERN MONTGOMERY...WEST CENTRAL
PRINCE GEORGES...ARLINGTON...AND NORTHEASTERN FAIRFAX COUNTIES...THE
CITY OF FALLS CHURCH AND THE CITY OF ALEXANDRIA...
At 1001 PM EDT, a severe thunderstorm was located over Friendship
Village, or over Bethesda, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Springfield, Falls
Church, Huntington, Pimmit Hills, National Harbor, Mclean, Nationals
Park, Howard University, Gallaudet University, American Legion
Bridge, Fort Totten, Reagan National Airport, Rosslyn, Crystal City,
Potomac and Lincolnia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 7696 3880 7725 3900 7720 3902 7702
TIME...MOT...LOC 0201Z 343DEG 18KT 3898 7709
HAIL...1.00IN
WIND...60MPH
$$
DHOF459
WWUS51 KLWX 290218
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1018 PM EDT Wed Jul 28 2021
MDC033-290228-
/O.CAN.KLWX.SV.W.0302.000000T0000Z-210729T0230Z/
Prince Georges MD-
1018 PM EDT Wed Jul 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PRINCE GEORGES
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3899 7706 3881 7701 3880 7703 3880 7702
3879 7702 3880 7725 3897 7720
TIME...MOT...LOC 0218Z 005DEG 16KT 3891 7714
$$
DCC001-MDC031-VAC013-059-510-610-290230-
/O.CON.KLWX.SV.W.0302.000000T0000Z-210729T0230Z/
District of Columbia DC-Montgomery MD-Arlington VA-
City of Falls Church VA-Fairfax VA-City of Alexandria VA-
1018 PM EDT Wed Jul 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR THE WESTERN DISTRICT OF COLUMBIA...SOUTHEASTERN MONTGOMERY...
ARLINGTON...AND NORTHEASTERN FAIRFAX COUNTIES...THE CITY OF FALLS
CHURCH AND THE CITY OF ALEXANDRIA...
At 1018 PM EDT, a severe thunderstorm was located over Falls Church,
moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Springfield, Falls
Church, Huntington, Pimmit Hills, National Harbor, Mclean, American
Legion Bridge, Reagan National Airport, Rosslyn, Crystal City,
Potomac, Lincolnia, Tysons Corner, Franconia, Merrifield and Lake
Barcroft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 7706 3881 7701 3880 7703 3880 7702
3879 7702 3880 7725 3897 7720
TIME...MOT...LOC 0218Z 005DEG 16KT 3891 7714
HAIL...1.00IN
WIND...60MPH
$$
DHOFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:48 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 28, 8:48 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
848 PM EDT Wed Jul 28 2021
.SYNOPSIS...
A cold front will approach the area tomorrow into tomorrow
night. High pressure will build in for Friday into this weekend,
bringing drier and cooler conditions. Another system may impact
the area early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
8:45 PM UPDATE: Current radar imagery depicts widely scattered
showers and thunderstorms across northern VA and into northern
and western MD. Also notable in radar imagery has been the Bay
Breeze, which has made it well into northern VA at this time.
Storms have struggled to get going in these regions however,
owing to weak mid-level lapse rates and abundant dry air aloft.
However, the surface level dry air has allowed for some decent
wind gusts even out of relatively weak showers (up to 30 mph or
so). What this has also done is allowed for plenty of residual
outflow boundaries to be lying around. Could see those interact
with the Bay Breeze and locally enhance convection. For now,
seems like that is becoming less likely as we get further past
sunset. The 00z IAD RAOB continued to show 1000 J/kg or so of
MLCAPE, so there is still at least some instability around. RAP
mesoanalysis even shows an increase in MLCAPE through the next
several hours, albeit slight. So, can't completely rule out a
rogue stronger storm, but for now at least, seems as though the
dry air and weak lapse rates are winning out. Per the latest RAP
mesoanalysis however, the region does lie within the left-exit
region of an approaching upper jet. So, activity may last into
the overnight hours as ascent attendant to the upper level jet
streak spreads over our area. Recent runs of the HRRR have this
type of scenario playing out, with storms lasting until after
midnight. Storms should eventually dissipate much later tonight,
giving way to partly to mostly cloudy skies late tonight. Lows
overnight will be in the upper 60s to lower 70s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Tomorrow's forecast is a challenging one locally. A very strong
MCS is expected to develop over the Upper Midwest/Lower Great
Lakes this evening into tonight. This MCS should eventually
weaken overnight as it moves into a lower CAPE environment over
the Ohio Valley. A remnant outflow boundary/convective debris
will spread over at least northern portions of the area tomorrow
morning, with a connectively enhanced speed max in the 700-500
hPa layer following immediately in its wake. There is a wide
spread of possible solutions in model guidance with respect to
subsequent development of storms across our area tomorrow. Some
solutions try to refine storms along the leading edge of the
remnant outflow as it sweeps eastward across the area. Other
solutions keep this activity suppressed. Other solutions fire
additional storms in the wake of the convective debris. Some
solutions do not.
The environment in the wake of the leftover convective debris as
the convectively enhanced speed max moves overhead is
concerning. Models such as the NAM and Euro spread a belt of
40-50 knot flow in the 700-500 hPa layer over the northern half
of our CWA by around peak heating. If we were to destabilize and
storms were to form in that type of environment, the potential
is there for a significant severe weather event, with very high
winds, large hail, and tornadoes all possible. However, there's
considerable disagreement amongst the various models as to if
and where storms will form in the wake of what's left of today's
Upper Midwest system. Strong MCSs are often not handled well by
both the CAMs and global guidance, and any system that forms
today will have a strong influence on our weather for tomorrow.
As a result, confidence in the evolution of storms tomorrow
remains low. Confidence should gradually increase over time as
today's system gets going and becomes better handled by model
guidance. We'll continue to refine our forecast for what is a
low confidence, but also potentially high impact severe weather
event tomorrow.
A cold front will press through the area tomorrow night and
high pressure will build into the area on Friday. Much drier air
will work into the area on northerly flow behind the cold front.
Temperatures will remain warm with highs in the high 80s, but
dewpoints will drop into the 50s, making it feel a bit more
comfortable.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Cooler temperatures than recent days and dry conditions with
high pressure moving overhead Saturday. High temperatures
reaching the middle 80s. The high shifts eastward to allow for a
return flow to bring in more moisture and warmth from the south
Saturday night into Sunday.
A couple of showers could develop in parts of the region Saturday
night with a chance of additional showers and a thunderstorm or two
Sunday with a cold front approaching and moving through the region.
Sunday's highs will reach the middle to upper 80s.
A few lingering showers are possible Sunday night into Monday with a
bout of dry conditions to follow later Monday afternoon and Monday
night. Highs Monday in the middle 80s.
Tuesday appears to have some modest uncertainties as we could either
be looking at dry conditions and temperatures in the middle to upper
80s or periods of rain with embedded thunderstorms and temperatures
in the lower 80s. The first would be if high pressure hovers over us
as a weak front stays well to our northwest and a possible coastal
low pressure stays well to our southeast. The latter would be if the
coastal low wins out and moves northeast up the mid-Atlantic
seaboard. For now, we will keep an isolated shower or two for
Tuesday mainly across the southeastern half of our region.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A few widely scattered showers and storms in the area tonight,
and will likely continue into the overnight hours. Have added
VCTS on many terminals (not CHO though). Don't think we see much
in the way of severe weather, but could see brief restrictions
if any of these wander over the terminals. For now though, most
of the terminals remain dry.
Prevailing VFR conditions are expected through Friday.
Thunderstorms will be possible at the terminals Thursday
afternoon, potentially leading to brief restrictions. The
evolution of storms on Thursday is much more uncertain, but have
decided to at least add some VCTS to the northern terminals (so
just excluding CHO) during the afternoon. If thunderstorms were
to occur tomorrow, they could potentially be very strong, with
very high winds and hail possible. However, it's also possible
that storms avoid the terminals. For now, wanted to add in an
inclusion of VCTS just to provide extra awareness to the
potential threat tomorrow.
Despite an isolated shower Saturday night and a few showers and a
thunderstorm possible Sunday, expect VFR conditions. Winds northwest
becoming south 5 to 10 knots Saturday into Saturday night. Winds
southwest becoming northwest around 10 knots with higher gusts
Sunday.
&&
.MARINE...
Sub-SCA conditions are expected in light northerly flow today.
Winds will turn southerly tomorrow and may approach SCA levels
briefly in southerly channeling tomorrow afternoon. However,
confidence in that occurring was too low to issue an SCA at the
moment. SMWs will be possible in association with any thunderstorms
that move over the waters both this afternoon and tomorrow
afternoon. The winds in any thunderstorms tomorrow afternoon
could be very strong, with over 50 knots possible in the
strongest cells. Additionally, in the wake of that frontal
boundary, winds are expected to exceed SCA criteria, so have
added an SCA starting late tomorrow night, which will continue
through at least Friday morning.
No marine hazards expected Saturday through Sunday night. Winds
northwest becoming south around 10 knots Saturday and Saturday
night. Winds generally southwest shifting late to northwest at 10 to
15 knots Sunday and Sunday night.
&&
.TIDES/COASTAL FLOODING...
Southerly flow ahead of an approaching cold front will likely
bring tides up to action stage over the next couple days. Minor
flooding may be possible at the most sensitive sites like
Annapolis. Northwest flow behind the front by Friday should
allow anomalies to drop.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 10 PM Thursday to 6 AM EDT Friday
for ANZ534-537-542-543.
&&
SYNOPSIS...KJP
NEAR TERM...CJL
SHORT TERM...KJP
LONG TERM...KLW
AVIATION...KLW/CJL/KJP
MARINE...KLW/CJL/KJP
TIDES/COASTAL FLOODING...RCM/CPB/ADSHazardous weather outlook, Jul 28, 4:36 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 436 PM EDT Wed Jul 28 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-292045- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 436 PM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight Isolated severe thunderstorms with damaging wind gusts are possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered severe thunderstorms are possible Thursday. Additionally, isolated occurrences of flash flooding are also possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary Thursday. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-292045- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 436 PM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight Isolated severe thunderstorms with damaging wind gusts are possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered severe thunderstorms are possible Thursday. Additionally, isolated occurrences of flash flooding are also possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary Thursday. MDZ001-501-502-VAZ503-504-WVZ501>506-292045- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 436 PM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight Isolated severe thunderstorms with damaging wind gusts are possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered severe thunderstorms are possible Thursday. Additionally, isolated occurrences of flash flooding are also possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary Thursday.
In the hours before
Local storm report, Jul 28, 5:25 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 3 S HOLLYWOOD 38.30N 76.56W
07/28/2021 M1.00 INCH ST. MARYS MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2105032
ADMLocal storm report, Jul 28, 5:32 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL HOLLYWOOD 38.35N 76.57W
07/28/2021 M1.00 INCH ST. MARYS MD BROADCAST MEDIA
&&
EVENT NUMBER LWX2105033
ADSLocal storm report, Jul 28, 5:36 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 SE HOLLYWOOD 38.33N 76.56W
07/28/2021 E1.50 INCH ST. MARYS MD PUBLIC
HAIL COVERING THE GROUND
&&
EVENT NUMBER LWX2105034
ADSLocal storm report, Jul 28, 5:41 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NNE CALIFORNIA 38.32N 76.48W
07/28/2021 M0.75 INCH ST. MARYS MD PUBLIC
MULTIPLE MPING REPORTS OF DIME TO PENNY SIZE HAIL NEAR
CALIFORNIA ON THE SHORE OF THE TIDAL PATUXENT RIVER.
&&
EVENT NUMBER LWX2105035
DHLocal storm report, Jul 28, 5:46 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 E CALLAWAY 38.23N 76.48W
07/28/2021 M1.00 INCH ST. MARYS MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2105036
ADMLocal storm report, Jul 28, 5:47 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 WNW CALIFORNIA 38.30N 76.51W
07/28/2021 M1.00 INCH ST. MARYS MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2105037
ADMThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:19 PM EDT | Special Marine Warning | LWX | 75 min | |
| Jul 28, 9:55 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 28, 10:11 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax | 49 min |
| Jul 28, 10:30 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 45 min |
| Jul 28, 10:46 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 29 min |
| Jul 28, 11:04 PM EDT | Special Marine Warning | LWX | 36 min | |
| Jul 28, 11:11 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 18 min |
| Jul 28, 11:39 PM EDT | Special Marine Warning | LWX | 45 min | |
| Jul 29, 12:18 AM EDT | Special Marine Warning | LWX | 57 min | |
| Jul 29, 1:18 AM EDT | Areal Flood Warning | LWX | Albemarle, Nelson | 3 hr |
| Jul 29, 3:17 AM EDT | Small Craft Advisory | LWX | 44 hr | |
| Jul 29, 3:17 AM EDT | Small Craft Advisory | LWX | 44 hr | |
| Jul 29, 4:14 PM EDT | Special Marine Warning | LWX | 109 min | |
| Jul 29, 4:30 PM EDT | Special Marine Warning | LWX | 75 min | |
| Jul 29, 4:45 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford, City of Manassas, City of Manassas Park | 45 min |
| Jul 29, 4:58 PM EDT | Special Marine Warning | LWX | 66 min | |
| Jul 29, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, King George, Prince William, Stafford | 46 min |
| Jul 29, 5:18 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 29, 5:21 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 24 min |
| Jul 29, 5:23 PM EDT | Tornado Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 25 min |
| Jul 28, 9:30 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 45 min |
| Jul 29, 3:31 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 44 min |
| Jul 29, 4:00 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 45 min |
| Jul 29, 4:01 PM EDT | Tornado Warning | LWX | Carroll | 29 min |
| Jul 29, 4:16 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Howard | 44 min |
| Jul 29, 4:34 PM EDT | Tornado Warning | LWX | Howard | 26 min |
| Jul 29, 4:40 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 50 min |
| Jul 29, 4:50 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 55 min |
| Jul 29, 4:59 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, Howard | 31 min |
| Jul 29, 5:01 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 29 min |
| Jul 29, 5:30 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 40 min |
| Jul 29, 5:43 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 17 min |
| Jul 29, 6:49 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.